MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Codes Break (1069); Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the intraocular lens (iol) partially inserted into a patient¿s right eye and removed due to bent haptic.The issue was noticed while inserting the lens.A back up lens with the same model and diopter was used as a replacement iol to complete the surgery.It was indicated that the lens was not stuck in the cartridge.There were no surgical and/or medical interventions reported.The patient is doing fine post-op.
 
Additional Manufacturer Narrative
Implant date: if implanted, give date: not applicable, as the lens was not implanted.Explant date: if explanted, give date: not applicable, as the lens was not implanted.Hence, not explanted.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain the missing information; however, the information was not available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: mar 9, 2023.Section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received on a cartridge tray.The original folding carton was received as well.Visual inspection under magnification revealed that the complaint lens was received cut in half and with a haptic detached.The lens was cleaned and, no further issues were identified.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issues were not confirmed.The other observed issues found during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16519361
Report Number3012236936-2023-00634
Device Sequence Number6458703
Product Code HQL
UDI-Device Identifier05050474529052
UDI-Public(01)05050474529052(17)271024
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZA9003
Device Catalogue NumberZA90030220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2023
Supplement Date Received by Manufacturer03/17/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale